MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported an occlusion occurred requiring additional intervention.The subject underwent treatment with ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the right proximal superficial femoral artery (sfa), mid sfa, distal sfa, and right distal popliteal artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 330 mm and 100% stenosis and tasc ii d lesion.Prior to target lesion treatment with study device, atherectomy was performed using a 2.2 mm x 1290 mm non-boston scientific atherectomy device.Treatment of the target lesion was performed by dilatation using study devices of sizes 5.0 mm x 200 mm and 5.0 mm x 150 mm of ranger drug-coated balloons.Following post treatment by placement of 6 mm x 80 mm innova bare metal stent, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the subject was discharged on dual antiplatelet therapy.On (b)(6) 2023, the subject experienced sudden onset of right foot pain, bilateral lower extremity coldness and discoloration with right leg.On (b)(6) 2023, the subject visited the emergency department with complaints of right foot pain.On examination in ed, the subject was noted to have a cold, pulseless, discolored right and left foot.Subsequently, on the same day, the subject was admitted to the hospital and was recommended for aorto iliac stenting on later date.On (b)(6) 2023, 235 days post index procedure, an occlusion was noted in the right superficial femoral artery stent and popliteal artery were treated by aspiration thrombectomy followed by balloon dilation using 3 mm x 60 mm sterling balloon to treat the persistent stenosis within the popliteal artery.Post treatment, final residual stenosis was noted to be 10%.Additionally, on the same day, an occlusion was noted in the right common iliac artery and right external iliac artery were treated by angioplasty using 4 mm x 80 mm mustang balloon.Subsequently, tpa infusion was initiated at 0.5 mg/hour through catheter at the popliteal artery into the tibial vessel to treat the small vessel thrombosis.On (b)(6) 2023, repeat angiogram revealed less than 30% stenosis and vessel spasm in right proximal posterior tibial artery and anterior tibial artery.Stenosis noted in posterior and anterior tibial artery was treated by balloon angioplasty using 2.5 mm x 80 mm sterling balloon.Follow up imaging performed revealed persistent vessel spasm which was treated with infusion of 400 mcg of nitroglycerine through the catheter into tibial peroneal trunk and anterior tibial artery.Repeat imaging performed revealed significant improvement in the vessel appearance and on examination, subject had 1plus palpable pulse of the dorsalis pedis artery.Post procedure, small hematoma noted in left femoral access site was treated with additional manual pressure.On (b)(6) 2023, 240 days post index procedure right common femoral artery, profundal femoral artery and superficial femoral artery endarterectomy was performed.Additionally, on the same day, left common femoral artery, profundal femoral artery and superficial femoral artery endarterectomy was performed.Stenosis noted in left common femoral artery and external iliac artery was treated with placement of 8 mm x 79 mm non-boston scientific stent in left common femoral artery and 8 mm x 59 mm non-boston scientific and 9 mm x 50 mm non-boston scientific stent in left external iliac artery.Stenosis noted in the right common iliac artery and external iliac artery was treated with placement of 9 mm x 59 mm and 9 mm x 7.5 mm non-boston scientific stent respectively.On (b)(6) 2023, the event was considered to be resolved.On (b)(6) 2023, subject was discharged from the hospital in stable condition.
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported an occlusion occurred requiring additional intervention.The subject underwent treatment with ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the right proximal superficial femoral artery (sfa), mid sfa, distal sfa, and right distal popliteal artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 330 mm and 100% stenosis and tasc ii d lesion.Prior to target lesion treatment with study device, atherectomy was performed using a 2.2 mm x 1290 mm non-boston scientific atherectomy device.Treatment of the target lesion was performed by dilatation using study devices of sizes 5.0 mm x 200 mm and 5.0 mm x 150 mm of ranger drug-coated balloons.Following post treatment by placement of 6 mm x 80 mm innova bare metal stent, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the subject was discharged on dual antiplatelet therapy.On (b)(6) 2023, the subject experienced sudden onset of right foot pain, bilateral lower extremity coldness and discoloration with right leg.On (b)(6) 2023, the subject visited the emergency department with complaints of right foot pain.On examination in ed, the subject was noted to have a cold, pulseless, discolored right and left foot.Subsequently, on the same day, the subject was admitted to the hospital and was recommended for aorto iliac stenting on later date.On (b)(6) 2023, 235 days post index procedure, an occlusion was noted in the right superficial femoral artery stent and popliteal artery were treated by aspiration thrombectomy followed by balloon dilation using 3 mm x 60 mm sterling balloon to treat the persistent stenosis within the popliteal artery.Post treatment, final residual stenosis was noted to be 10%.Additionally, on the same day, an occlusion was noted in the right common iliac artery and right external iliac artery were treated by angioplasty using 4 mm x 80 mm mustang balloon.Subsequently, tpa infusion was initiated at 0.5 mg/hour through catheter at the popliteal artery into the tibial vessel to treat the small vessel thrombosis.On (b)(6) 2023, repeat angiogram revealed less than 30% stenosis and vessel spasm in right proximal posterior tibial artery and anterior tibial artery.Stenosis noted in posterior and anterior tibial artery was treated by balloon angioplasty using 2.5 mm x 80 mm sterling balloon.Follow up imaging performed revealed persistent vessel spasm which was treated with infusion of 400 mcg of nitroglycerine through the catheter into tibial peroneal trunk and anterior tibial artery.Repeat imaging performed revealed significant improvement in the vessel appearance and on examination, subject had 1plus palpable pulse of the dorsalis pedis artery.Post procedure, small hematoma noted in left femoral access site was treated with additional manual pressure.On (b)(6) 2023, 240 days post index procedure right common femoral artery, profundal femoral artery and superficial femoral artery endarterectomy was performed.Additionally, on the same day, left common femoral artery, profundal femoral artery and superficial femoral artery endarterectomy was performed.Stenosis noted in left common femoral artery and external iliac artery was treated with placement of 8 mm x 79 mm non-boston scientific stent in left common femoral artery and 8 mm x 59 mm non-boston scientific and 9 mm x 50 mm non-boston scientific stent in left external iliac artery.Stenosis noted in the right common iliac artery and external iliac artery was treated with placement of 9 mm x 59 mm and 9 mm x 7.5 mm non-boston scientific stent respectively.On (b)(6) 2023, the event was considered to be resolved.On (b)(6) 2023, subject was discharged from the hospital in stable condition.It was further reported that the right proximal superficial femoral artery (sfa) target lesion is no longer listed as the target lesion.The 5mm x 200 mm ranger balloon was used to treat the right distal popliteal artery.On (b)(6) 2023, repeat angiogram revealed filling defect into the popliteal artery and tibial peroneal trunk.The anterior tibial artery which was treated by aspiration thrombectomy from popliteal artery to tibial peroneal trunk using penumbra device.Post procedure, final residual stenosis was noted to be 0%.On (b)(6) 2023, 240 days post index procedure thrombotic occlusion noted in the right proximal and mid superficial femoral artery were treated with endarterectomy.Following treatment, the final residual stenosis was noted to be 5%.Completion angiography performed revealed widely patent bilateral iliac and common femoral arteries.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17967247
Report Number2124215-2023-57552
Device Sequence Number7670440
Product Code ONU
UDI-Device Identifier08714729976028
UDI-Public08714729976028
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00861H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient RaceWhite